Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 27, 2021, 5:08 PM CDT for Wayne County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 27, 2021, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
County Wayne County, MS
The radar
The Mobile radar (KMOB), 126 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WWUS84 KMOB 272208
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
508 PM CDT Sun Jun 27 2021
MSZ067-272300-
Wayne MS-
508 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 600 PM CDT...
At 508 PM CDT, the strong thunderstorm was located near Waynesboro,
moving west at 25 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3180 8894 3183 8893 3183 8876 3185 8868
3173 8846 3170 8846 3148 8850 3154 8894
TIME...MOT...LOC 2208Z 106DEG 21KT 3164 8859
$$
JLHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:56 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 27, 4:56 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Mobile AL 456 PM CDT Sun Jun 27 2021 .NEAR TERM UPDATE /Now Through Monday/...A deep layer southeasterly flow continues across our forecast area early this afternoon on the southwestern periphery of a ridge of high pressure nosing southwestward from the Eastern Seaboard/Appalachian Mountains through northern portions of MS/AL/GA. Enhanced deep layer moisture and ascent associated with a shortwave impulse rounding the southwestern periphery of the ridge is resulting in the development of scattered to numerous showers and thunderstorms across much of our region this afternoon, especially across the western FL panhandle into interior south central and southwest AL. Some of these storms have produced wind gusts up to around 40 mph. Frequent lightning and locally heavy rainfall can be expected with the stronger storms that develop. SPC mesoscale analysis and high resolution model guidance does indicate 1500-2500 J/KG of MLCAPE available across much of the central and southern CWA early this afternoon. This moderate instability along with the available rich moisture (PWATs up to around 2 inches) and DCAPE values between 500-800 J/KG will bring a continued potential for a few wet microbursts with gusts over 40 mph with the stronger convection that develops this afternoon. The persistent southeasterly surface flow between 10-20 mph, increasing 2-3 ft/6 s period swell, and outgoing tides will bring a HIGH risk of rip currents to our local beaches starting later this afternoon and continuing through late tonight. The rip current risk was increased to HIGH through tonight. A series of shortwave impulses will continue to translate west and northwest across our forecast area through Monday afternoon along the southern/southwestern periphery of the persistent ridge of high pressure that will be stretching westward across the Eastern Seaboard/Appalachian Mountains/Tennessee Valley region. Isolated to scattered showers and thunderstorms may linger into the early to mid evening hours and will maintain 20-30% coverage of POPs across our region during this time. Convection will tend to diminish over inland areas later this evening/overnight, with isolated to scattered showers and storms developing offshore and perhaps as far north as the immediate coast late tonight into early Monday morning. Favorable deep layer moisture profiles along weak perturbations in the flow aloft will result in the development of additional showers and thunderstorms across our forecast area again during the day Monday. It currently appears convective development will be most favored over southeast MS and adjacent southwest AL, where POPs will range between 40-60%, with slightly lesser coverage 20-30% over eastern and northern portions of the area. MLCAPE values will once again range between 1500-2500 J/KG, which may result in the development of a few stronger storms capable of producing strong wind gusts over 40 mph again. Lows tonight will range from the lower to mid 70s inland and in the mid to upper 70s along the immediate coast and beaches. Highs Monday range from the upper 80s to lower 90s. Maximum heat indices once again range between 95-100 degrees. /21 && .SHORT TERM /Monday Night Through Wednesday Night/...As an upper ridge persists over the northeastern CONUS, an inverted trough will be present over the east-central Gulf coast. This will be the remnants of the tropical wave currently over the Atlantic east of the Florida, Georgia, and Carolina coast. Expecting this feature to bring an increase in moisture (especially inland) overnight Monday into Tuesday. Meanwhile, high pressure at the surface will keep east/southeast flow through the short term period. For sensible weather expecting mainly a summertime diurnal pattern, with shower/storm activity beginning over the Gulf and near the coast late at night into the early morning then transitioning over land for the afternoon/evening. Deep layer moisture (PWATs) will increase from around 1.5-1.8 inches Tuesday to 1.7-1.9 inches Wednesday afternoon. Along with this will be sufficient instability, although not an exuberant amount (MLCAPE around 500 J/kg). Less coverage of showers and storms is expected on Tuesday (isolated to scattered showers and storms). However, coverage will increase to generally be scattered on Wednesday due to the increase in moisture. In addition, model soundings show dry air in the midlevels, DCAPE values near 1000 J/kg, along with an "inverted V" feature (more prominent in GFS soundings). Therefore, the increased potential for stronger to severe pulse storms (microbursts) will need to be monitored during the day on Wednesday. Shower and storm activity will likely then decrease through the evening. High temperatures Tuesday and Wednesday afternoons will generally be in the mid to upper 80s at the coast, then in the upper 80s to lower 90s further inland. Meanwhile, low temperatures will be in the upper 60s to lower 70s north of I-10 and in the lower to mid 70s south. Some spots at the immediate coast could see warmer lows, in the upper 70s. Lastly, there is a MODERATE RISK of rip currents from Monday night through at least Wednesday night. /26 && .EXTENDED TERM /Thursday Through Sunday/...An upper level trough will build from the Great Lakes down to the Deep South through the extended. Model solutions begin to diverge by late week and into the weekend with regards to how amplified this trough becomes. The GFS even shows a cutoff low forming (versus just a deepening trough) by Friday evening. At the surface, high pressure will break down over the southeastern CONUS in response to an incoming cold front, beginning over the upper Ohio and Mississippi valleys Thursday morning. By Saturday, this front will make its way over the Tennessee Valley but slow and potentially stall over central Mississippi, Alabama, and Georgia Sunday morning. Deep layer moisture will increase throughout the extended, with PWATs starting between 1.8-1.95 inches Thursday and increasing gradually through the weekend to be over 2 inches area-wide on Sunday. Instability, though fairly modest, will also be present during this time. Therefore, expecting increasing chances of showers, along with the potential for storms, through the weekend. Although, did cap PoPs at likely Friday through Sunday at this point due to model uncertainty. High temperatures will be in the mid to upper 80s near the coast and in the upper 80s to lower 90s inland Thursday afternoon. Anticipating a slight cooldown into the weekend due to the increased chances for showers/storms. Highs will therefore generally be in the mid 80s Saturday and Sunday. Meanwhile, lows are expected to be in the lower 70s inland and in the mid to upper 70s at the coast throughout the extended term. /26 && .MARINE...Small craft operators will need to exercise caution at times through Monday as southeasterly winds remain elevated over the Gulf Waters and Lower Mobile Bay and the Mississippi Sound. Seas remain elevated between 3 and 5 feet offshore before subsiding slightly to around 2 to 3 feet by Tuesday and Wednesday. Nearshore winds will likely become southerly during each afternoon with the developing seabreeze. Scattered showers and thunderstorms will continue each day, with locally higher winds and seas near the stronger storms that develop. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 71 89 72 88 71 89 / 30 50 10 40 20 60 20 50 Pensacola 76 90 74 88 75 86 75 86 / 20 40 10 40 30 60 30 50 Destin 77 88 76 85 77 84 76 84 / 20 30 10 40 30 60 30 50 Evergreen 71 91 71 92 70 91 71 91 / 30 30 10 50 20 60 20 50 Waynesboro 71 90 69 91 69 90 70 90 / 30 40 10 40 10 50 10 50 Camden 71 92 70 91 70 91 70 91 / 30 20 10 50 20 50 20 50 Crestview 70 91 70 91 71 89 71 88 / 20 30 10 40 20 70 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through late tonight for ALZ265-266. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 27, 1:40 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
140 PM CDT Sun Jun 27 2021
ALZ056-059-060-FLZ201-203-205-271930-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
140 PM CDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHWESTERN
OKALOOSA...SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 230
PM CDT...
At 140 PM CDT, the strong thunderstorms were located along a line
extending from Molino to 9 miles east of Jay to 12 miles northwest of
Laurel Hill, and moving northwest at 20 mph.
Wind gusts in excess of 40 mph will be possible with these storms.
Locations impacted include...
Andalusia, Atmore, Opp, Brewton, Century, Flomaton, East Brewton,
Molino, River Falls, Castleberry, Jay, Red Level, Laurel Hill, Heath,
Gantt, Pollard, Riverview and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8757 3126 8722 3145 8659 3144 8632
3129 8624 3110 8624 3073 8683 3064 8731
TIME...MOT...LOC 1840Z 158DEG 16KT 3074 8730 3093 8700 3113 8655Special weather statement, Jun 27, 2:22 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jun 27 2021
ALZ055>060-262-FLZ201-203-272000-
Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-
Escambia AL-Crenshaw AL-Escambia Inland FL-Santa Rosa Inland FL-
222 PM CDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...SOUTHWESTERN MONROE...NORTH CENTRAL
BALDWIN...SOUTHWESTERN CRENSHAW...ESCAMBIA...CONECUH...NORTHERN
COVINGTON...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 300 PM CDT...
At 220 PM CDT, the strong thunderstorms were located along a line
extending from Century to Brewton to 3 miles north of River Falls,
and moving northwest at 20 mph.
Wind gusts of 40 to 50 mph will be possible with the strongest of
these storms.
Locations impacted include...
Andalusia, Atmore, Monroeville, Brewton, Evergreen, Century,
Flomaton, Frisco City, McCullough, East Brewton, Georgiana, Uriah,
McKenzie, River Falls, Castleberry, Excel, Jay, Red Level, Dozier and
Repton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3082 8734 3099 8760 3126 8767 3142 8755
3155 8736 3164 8706 3188 8672 3154 8630
3137 8628
TIME...MOT...LOC 1920Z 135DEG 19KT 3098 8727 3111 8710 3140 8655Special weather statement, Jun 27, 2:46 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Sun Jun 27 2021
ALZ057-058-272030-
Butler AL-Crenshaw AL-
246 PM CDT Sun Jun 27 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... NORTHEASTERN BUTLER AND CRENSHAW COUNTIES UNTIL 330 PM
CDT...
At 245 PM CDT, a cluster of strong thunderstorms was located 4 miles
southwest of Luverne, moving northwest at 25 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3153 8620 3144 8619 3144 8626 3153 8628
3151 8631 3186 8675 3197 8662 3196 8641
3205 8640 3205 8630 3197 8630 3196 8619
3179 8620 3179 8615 3166 8615 3162 8618
3162 8615 3154 8615
TIME...MOT...LOC 1945Z 118DEG 22KT 3165 8630
CGALSpecial weather statement, Jun 27, 3:01 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Sun Jun 27 2021
ALZ051-053>060-262-272100-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
301 PM CDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...MONROE...SOUTH CENTRAL CHOCTAW...NORTH CENTRAL
BALDWIN...SOUTHWESTERN CRENSHAW...CLARKE...NORTHWESTERN ESCAMBIA...
WILCOX...CONECUH AND NORTHWESTERN COVINGTON COUNTIES UNTIL 400 PM
CDT...
At 300 PM CDT, the strong thunderstorms were located along a line
extending from near Uriah to 6 miles west of Rutledge, and moving
north at 40 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Greenville, Monroeville, Jackson, Thomasville, Evergreen, Camden,
Frisco City, Grove Hill, McCullough, Peterman, Georgiana, Uriah,
Whatley, Pine Hill, McKenzie, Castleberry, Excel, Beatrice,
Coffeeville and Vredenburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3205 8718 3205 8686 3196 8686 3196 8659
3154 8628 3109 8757 3147 8792 3150 8791
3166 8809 3170 8809 3170 8813 3184 8826
3199 8804 3200 8763 3213 8762 3213 8752
3227 8751 3227 8744
TIME...MOT...LOC 2000Z 169DEG 33KT 3129 8746 3174 8642
CGALSpecial weather statement, Jun 27, 3:56 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sun Jun 27 2021
ALZ053>055-057-272145-
Clarke AL-Wilcox AL-Monroe AL-Butler AL-
356 PM CDT Sun Jun 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN BUTLER...NORTHEASTERN MONROE...NORTHEASTERN
CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...
At 355 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Whatley to near Pine Apple to 7 miles
southwest of Beechwood, and moving northwest at 30 mph.
Wind gusts up to around 40 mph will be possible with these storms.
Locations impacted include...
Greenville, Thomasville, Camden, Whatley, Pine Hill, Beatrice,
Vredenburgh, Fulton, Yellow Bluff and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 8736 3220 8733 3205 8718 3205 8686
3196 8686 3197 8647 3195 8645 3186 8645
3172 8690 3175 8691 3172 8705 3167 8706
3152 8755 3179 8787 3199 8783 3201 8762
3213 8762 3213 8752 3227 8751 3227 8744
TIME...MOT...LOC 2055Z 136DEG 26KT 3167 8753 3184 8697 3204 8671Special weather statement, Jun 27, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
508 PM CDT Sun Jun 27 2021
MSZ067-272300-
Wayne MS-
508 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 600 PM CDT...
At 508 PM CDT, the strong thunderstorm was located near Waynesboro,
moving west at 25 mph.
Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Waynesboro, Clara and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3180 8894 3183 8893 3183 8876 3185 8868
3173 8846 3170 8846 3148 8850 3154 8894
TIME...MOT...LOC 2208Z 106DEG 21KT 3164 8859
JLHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:46 PM CDT | Special Weather Statement | MOB | Covington | 44 min |
| Jun 27, 1:22 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 16 hr |
| Jun 27, 1:40 PM CDT | Special Weather Statement | MOB | Covington, Escambia | 50 min |
| Jun 27, 2:22 PM CDT | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 38 min |
| Jun 27, 2:46 PM CDT | Special Weather Statement | MOB | Crenshaw | 44 min |
| Jun 27, 3:01 PM CDT | Special Weather Statement | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 59 min |
| Jun 27, 3:56 PM CDT | Special Weather Statement | MOB | Monroe, Wilcox | 49 min |
| Jun 27, 12:25 PM CDT | Special Weather Statement | MOB | Okaloosa | 50 min |
| Jun 27, 1:07 PM CDT | Special Weather Statement | MOB | Santa Rosa | 38 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.